Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Antik

Probiotics While On Antibiotics

Hi, i need to take a short course of doxycycline (7 days) and want to take probiotics to neautralize the effects on good bacteria. Actually, im always on probiotics but im gonna up the dosage.

My question is what's the best time to take it, i assume taking them too close to eachother is not ideal. I was thinking taking the doxy before i go to sleep and the probiotic supplements after breakfast.

Any advice ? Thank you.

Share this post


Link to post
Share on other sites

take the probiotic supps with food, like something with a high soluble fiber content,like oatmeal, but most fruits and whole grains always have some amount of soluble fiber, some more then others because they will use that as food. they will also use disacharrides as food, anything with sucrose or lactose, which includes many sweet fruits, lactose is milk sugar.

Share this post


Link to post
Share on other sites

You can take a big dose of probiotics after you are done with the antibiotics. Are you sure these antibiotics are warranted?

Unfortunately, yes. 2-3 times a year i take short courses when things get out of control, it's either that or live as a recluse in a closet with suicidal thoughts.

I still favor the holistic approach and been diet experimenting for 9 months now. Ive been trying to avoid the nuclear option (accutane) my entire life, im terrified of going that route but perhaps that's all that's left for me. At 35, im hoping and praying that someday my age will catch up and i'll outgrow it all.

Share this post


Link to post
Share on other sites

Yeah, tell us a little bit more and we could offer some assistance in your holistic approach. :)

Antibiotics aren't accutance but they're still pretty hard on you. Personally, if I had to choose between taking antibiotics and eating a bunch of "comfort food" from grains I'd choose the second, which I also know from experience would only make my complexion worse. Then again, your experience with antibiotics may be different from mine. The only thing they ever seemed to do for me was give me yeast infections and make the fluid in my pustules more yellow. Charming.

As for mental well-being in its relation to skin problems, I suggest this free online book. It offers a lot of personal insight and ways of looking at a symptom, like acne. Anyway it's really helped me out a lot in that department. http://grossbart.com/SkinDeep.pdf

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×